MDJunction - People Helping People
 
Ask a Question
02/18/2011 10:12 AM

Ambien and Lithium

babygirl1427
babygirl1427  
Posts: 212
Member

I have been put on two new medications. Ones I have never been on. I told my husband about being put on lithium and he doesn't much care for the idea of it. I have heard some horror stories about it and I'm nervous about taking it. I also have heard it helping tremendously with some people. I'm not sure. I'm just nervous about both of them. Have heard many pro's and con's about both. Any insight will be appreciated
Reply

02/18/2011 11:02 AM
tkkilen
tkkilen  
Posts: 17
Member

Hi babygirl. I was on lithium when I was a teenager. And I was always thirsty, and felt very bloated. Pyschologically I am not too sure what it was doing to me. I think you should research lithium and understand why its used and know the side effects. Lithium is a serious drug and my knowledge is that it should only be used with people who are extremely impulsive and out of control and delusional. In the 80s the Drs must not have understood the full effect of lithium because they were giving it out too easily (this is just in my opion) I would ask your Dr whats all your options. But its only you and your Dr who knows whats best for you.

Here is a link to info regarding lithium

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000531

tkkilen


02/18/2011 01:47 PM
babygirl1427
babygirl1427  
Posts: 212
Member

I asked my doc about information on it, but the pharmacist gave me more information then to doc did. It seemed they didn't really want to divulge much info and kinda scared me. I looked it up online (thank you for the link) and I just started it today and I'm already trying to guzzle water all the time because I'm constantly thirsty. I'm going to try it, but I'm terrified of it. It makes me feel hot, sweaty and bloated, and I've only been on it since early this morning! I'm worried how it will make me feel after an extended period of time!

02/19/2011 10:02 AM
tkkilen
tkkilen  
Posts: 17
Member

I am not a Dr so I cant tell you what is happening is ok or not. I would advise your pdoc if you feel worse. I am glad you read more info on Lithium. Remember you are important...if you have bipolar or not. Bipolar is part of us but it doesnt have to define us. Continue to take care of yourself.

tkkilen

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved